MAUDE Adverse Event Report: ARTHREX, INC. SUTURE ANCHOR, BIO- COMPOSITE SUTURETAK; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. SUTURE ANCHOR, BIO- COMPOSITE SUTURETAK; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number SUTURE ANCHOR, BIO- COMPOSITE SUTURETAK
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during an arthroscopic procedure while inserting the anchor it broke.The surgeon was able to retrieve the parts out of the patient.There was no harm for patient, operator or third party reported.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-1934bcf-1 was received for investigation.Visual inspection identified that the bio-composite anchor at the distal tip of the suturetak partially broke at the third proximal-most thread, with the remainder of the anchor noticeably bent out of position.The method used to prepare the bone employed during the procedure, as well as the bone quality encountered, were not provided.Probable causes are attributed to improper bone preparation and/or prying/leveraging the suturetak during the insertion process.

Brand Name
SUTURE ANCHOR, BIO- COMPOSITE SUTURETAK
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key12896587
Report Number1220246-2021-04015
Device Sequence Number5734742
Product Code MAI
UDI-Device Identifier00888867097001
UDI-Public00888867097001
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K140855
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model NumberSUTURE ANCHOR, BIO- COMPOSITE SUTURETAK
Device Catalogue NumberAR-1934BCF-1
Device Lot Number13036568
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2021
Supplement Date Received by Manufacturer11/10/2021
Initial Report FDA Received Date11/30/2021
Supplement Report FDA Received Date03/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown